The complexity of ferromagnetic ising with local fields
Goldberg, Leslie Ann and Jerrum, Mark. (2007) The complexity of ferromagnetic ising with local fields. Combinatorics, Probability and Computing, Volume 16 (Number 1). pp. 43-61. ISSN 0963-5483Full text not available from this repository.
Official URL: http://dx.doi.org/10.1017/S096354830600767X
We consider the complexity of approximating the partition function of the ferromagnetic Ising model with varying interaction energies and local external magnetic fields. Jerrum and Sinclair provided a fully polynomial randomized approximation scheme for the case in which the system is consistent in the sense that the local external fields all favour the same spin. We characterize the complexity of the general problem by showing that it is equivalent in complexity to the problem of approximately counting independent sets in bipartite graphs, thus it is complete in a logically defined subclass of #P previously studied by Dyer, Goldberg, Greenhill and Jerrum. By contrast, we show that the corresponding computational task for the q-state Potts model with local external magnetic fields and q > 2 is complete for all of #P with respect to approximation-preserving reductions.
|Item Type:||Journal Article|
|Subjects:||Q Science > QA Mathematics > QA76 Electronic computers. Computer science. Computer software
Q Science > QA Mathematics
|Divisions:||Faculty of Science > Computer Science|
|Journal or Publication Title:||Combinatorics, Probability and Computing|
|Publisher:||Cambridge University Press|
|Official Date:||January 2007|
|Number of Pages:||19|
|Page Range:||pp. 43-61|
|Access rights to Published version:||Restricted or Subscription Access|
Actions (login required)